MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 311920115E
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation was performed as the device was discarded by the customer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A customer reported via a manufacturer representative that two of three burs broke during a procedure.Another bur didn't have any issue.The broken curved burs were used with a "raking" like movement.The physician commented that the load that was applied to the burs was considered to be the cause of the breakage of the burs.The burs were used for approximately 10 minutes and it was confirmed that the breakage did not occur immediately.The physician claimed there was a little bit of dissatisfaction because the way the burs were being used was not so extreme.The broken pieces were removed by suction and it was visibly confirmed that no pieces remained in the surgical field.The broken burs were discarded by the facility.No patient impact was reported.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7524722
Report Number1045254-2018-00206
Device Sequence Number11122393
Product Code EQJ
UDI-Device Identifier00885074154039
UDI-Public00885074154039
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Model Number311920115E
Device Catalogue Number311920115E
Device Lot Number0214920677
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1